Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A structure theorem for discontinuous derivations of Banach algebras of differential functions

Author: Viet Ngo
Journal: Proc. Amer. Math. Soc. 102 (1988), 507-513
MSC: Primary 46J15
MathSciNet review: 928969
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ D:{C^n}\left[ {0,1} \right] \to \mathcal{M}$ be a derivation from the Banach algebra of $ n$ times continuously differentiable functions on $ \left[ {0,1} \right]$ into a Banach $ {C^n}\left[ {0,1} \right]$-module $ \mathcal{M}$. If $ D$ is continuous then it is completely determined by $ D\left( z \right)$ where $ z\left( t \right) = t,0 \leq t \leq 1$. For the case when $ D$ is discontinuous we show that $ D\left( f \right)$ is determined by $ D\left( z \right)$ for all $ f$ in an ideal $ \mathcal{T}{\left( D \right)^2}$ of $ {C^n}\left[ {0,1} \right]$ where its closure $ \overline {\mathcal{T}{{\left( D \right)}^2}} $ is of finite codimension.

References [Enhancements On Off] (What's this?)

  • [1] W. G. Bade and P. C. Curtis, Jr., The continuity of derivations of Banach algebras, J. Funct. Anal. 16 (1974), 372-387. MR 0358354 (50:10820)
  • [2] -, The structure of module derivations of Banach algebras of differentiable functions, J. Funct. Anal. 28 (1978), 226-247. MR 493385 (80e:46036)
  • [3] H. G. Dales and J. P. McClure, Higher point derivations on commutative Banach algebras. I, J. Funct. Anal. 26 (1977), 166-189. MR 0473838 (57:13498a)
  • [4] S. Kantorovitz, The semi-simplicity manifold of arbitrary operators, Trans. Amer. Math. Soc. 123 (1966), 241-252. MR 0192346 (33:572)
  • [5] -, Spectral theory of Banach space operators, Springer-Verlag, Berlin and New York, 1983. MR 715931 (85g:47001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J15

Retrieve articles in all journals with MSC: 46J15

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society